Lightning, Chelan
- When
- June 12, 7:00 PM PST
- Where
- Chelan County, Wenatchee
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
Lightning destroyed a chimney of a residence in Wenatchee. The property damage from this event is estimated at $5,000.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Lightning destroyed a chimney of a residence in Wenatchee. The property damage from this event is estimated at $5,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 12, 3:40 PM PST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT MON JUN 12 2006
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA. AFTER A DAY OF SHOWERS ON TUESDAY
ANOTHER COOL AND WET DAY IS EXPECTED ON WEDNESDAY.
&&
.DISCUSSION...
REST OF THIS EVENING...INTERMEDIATE ZONE UPDATE TO ADD WATCH
HEADLINE AND BEEF UP SEVERITY WORDING FOR FAR SOUTHEASTERN ZONES
THIS EVENING. THESE COUNTIES ARE UNDER MAIN AXIS OF SEVERE WEATHER
THREAT THIS EVENING WITH RADAR AND SATELLITE INDICATING ENERGETIC
CELLS UPSTREAM OVER NORTHEASTERN OREGON...WITH A COUPLE MORE HOURS OF
SUN LIKELY LEADING TO FURTHER DESTABILIZATION OF THE AIR MASS.
ELSEWHERE SCATTERED EVENING THUNDERSTORMS STILL EXPECTED AS WELL...
BUT POTENTIAL FOR SEVERE BEHAVIOR IS LESS (BUT STILL
REMOTELY POSSIBLE) WITH EARLIER CLOUDS AND RAIN RETARDING MAXIMUM
TEMPERATURES ENOUGH TO CREATE LESS OF A THREAT THIS EVENING.
OTHERWISE PREVIOUS DISCUSSION FORECAST THOUGHTS REMAIN SAME.
/FUGAZZI
&&
.AVIATION...VFR CONDITIONS PREVAIL. MOIST SOUTHERLY FLOW WILL
BRING NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO THE
REGION THIS EVENING. THE MAIN THREAT FOR FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE IN THE BLUE MTS AND KLWS AREA THRU
5Z...MEANWHILE THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS IN
THE NRN CASCADES AND FROM NE WA INTO N IDAHO. THESE STORMS COULD
BRING MVFR AND TEMPO IFR CONDITIONS WITH MT OBSCURATIONS DUE THE
HEAVY RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE
CONVECTION WILL DIMINISH AFTER 08Z...LINGERING IN THE NRN MTS
OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH MORNING. AFTER 18Z
TUES...AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND
ISOLD -TSRA ANTICIPATED IN MOST AREAS. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 59 74 54 64 50 70 / 60 40 70 70 60 10
COEUR DALENE 59 73 54 63 48 68 / 60 40 70 70 60 10
PULLMAN 56 73 52 63 46 67 / 60 40 70 60 30 10
LEWISTON 63 79 58 71 53 74 / 60 40 70 60 30 10
COLVILLE 57 73 53 67 44 69 / 60 40 60 70 60 30
SANDPOINT 56 72 51 64 47 68 / 60 30 60 70 60 40
KELLOGG 55 74 52 64 47 67 / 60 40 70 70 60 40
MOSES LAKE 61 76 57 75 51 75 / 60 40 60 60 20 10
WENATCHEE 63 76 58 75 53 74 / 60 40 60 50 20 10
OMAK 57 77 56 74 50 73 / 60 40 60 60 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 472 FOR LEWIS AND NEZ PERCE COUNTIES
UNTIL 1000 PM PDT.
WA...SEVERE THUNDERSTORM WATCH 472 FOR ASOTIN AND GARFIELD COUNTIES
UNTIL 1000 PM PDT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 426 PM PDT MON JUN 12 2006 IDZ001>004-WAZ033-036-037-042-132330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THERE IS THE POSSIBILITY FOR SCATTERED STRONG THUNDERSTORMS THIS EVENING. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THESE STORMS COULD PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. WAZ034-035-038-041-043-044-132330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM... WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. IDZ026-027-WAZ031-032-132330- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH BOX NUMBER 472 WILL BE IN EFFECT UNTIL 10 PM. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS LIKELY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
The Seattle radar (KATX), 144 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515866.